MAUDE Adverse Event Report: BECTON DICKINSON & CO. (SPARKS) BD PHOENIX¿ PMIC-106; SYSTEM, TEST, AUTOMATED, ANTIMICROBIAL SUSCEPTIBILITY, SHORT INCUBATION

BECTON DICKINSON & CO. (SPARKS) BD PHOENIX¿ PMIC-106; SYSTEM, TEST, AUTOMATED, ANTIMICROBIAL SUSCEPTIBILITY, SHORT INCUBATION
Catalog Number 448416
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/28/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
There were multiple 510k numbers reported to be involved.The information for the additional 510k is as follows: g4.Pma / 510(k)#: k020322, k021954, k022172, k023273, k023301, k024152, k030677, k031306, k031679, k032131, k033784, k033907, k040006, k040106, k040716, k050555, k051689, k053241, k060214, k060217, k060218, k060493, k082538, k082852, k082913, and k131331.H3.A device evaluation is anticipated but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported while using the bd phoenix¿ pmic-106 a patient blood culture isolate methicillin-resistant staphylococcus aureus (mrsa) was misidentified as methicillin-susceptible staphylococcus aureus (mssa).The user noted the isolate's final result was verified using pcr and disc diffusion and repeat testing.No health impact or consequence reported.Report 1 of 2.
 
Additional Manufacturer Narrative
Investigation summary: this complaint is for low mic results with staphylococcus aureus when using phoenix panel pmic-106 (catalog number 448416) batch number 5070846.The customer returned isolates and phoenix generated lab reports for the investigation.Cefoxitin (fox) was also investigated as a surrogate test for this investigation.To investigate, retention panels of the complaint batch were tested using customer returned and in house isolates s.Aureus a43300, s.Aureus 15-a, s.Aureus 15-n, s.Aureus 16-a and s.Aureus 16-n on a phoenix m50 machine and evaluated for ox and fox mic results.The panels tested with qc isolate s.Aureus a43300 returned the expected mic results for fox and ox.The panels tested with customer returned isolates returned susceptible mic results.For additional testing, disk diffusion testing was performed on customer returned isolates s.Aureus 15-a, s.Aureus 15-n, s.Aureus 16-a and s.Aureus 16-n.Also, customer returned isolates s.Aureus 15-a, s.Aureus 15-n, s.Aureus 16-a and s.Aureus 16-n were placed in another gram positive control panel to observe for presence of beta-lactamase.The disk diffusion results show all isolates with resistance to fox.The ncf screen returned rule 1506 flags detecting beta-lactamase.As a result of the phoenix panel testing and disk diffusion testing, this complaint is confirmed.The batch history record was satisfactory and no quality notifications were generated during manufacturing and inspection.Complaint trending was performed, and no trends were identified associated with this defect.As no trends were identified, no corrective actions are slated at this time.Bd will continue to monitor for trends and take action as necessary.Please continue to communicate any additional concerns.
 
Event or Problem Description

Brand Name
BD PHOENIX¿ PMIC-106
Common Device Name
SYSTEM, TEST, AUTOMATED, ANTIMICROBIAL SUSCEPTIBILITY, SHORT INCUBATION
Manufacturer (Section D)
BECTON DICKINSON & CO. (SPARKS)
7 loveton circle
sparks MD 21152
Manufacturer (Section G)
BECTON, DICKINSON & CO. (SPARKS)
7 loveton circle
sparks MD 21152
Manufacturer Contact
matt j. connor
7 loveton circle
sparks, MD 21152
4103164000
MDR Report Key22925924
Report Number1119779-2025-04642
Device Sequence Number9162739
Product Code LON
UDI-Device Identifier30382904484164
UDI-Public(01)30382904484164(17)260311(10)5070846
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
SEE H11
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/05/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date03/11/2026
Device Catalogue Number448416
Device Lot Number5070846
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/04/2025
Supplement Date Received by Manufacturer01/05/2026
Initial Report FDA Received Date08/29/2025
Supplement Report FDA Received Date01/12/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured03/11/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown